Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 326, NWS Atlanta, GA

June 6, 2005Hall County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2005, 7:13 PM EDT for Hall County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 7:13 PM EDT (23:13 UTC)
Expired
Jun 6, 2005, 7:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Hall County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1178 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 062314
SVRFFC
GAC139-062345-
/O.NEW.KFFC.SV.W.0326.050606T2313Z-050606T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALL COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED JUST SOUTH OF GAINESVILLE...AND MOVING EAST AT 5
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHESTNUT MOUNTAIN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3429 8398 3411 8386 3440 8366 3449 8385

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:30 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 6, 5:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON JUN 6 2005

.SHORT TERM...
OVERALL PATTERN REMAINS RELATIVELY UNCHANGED WITH WEAK HIGH PRESSURE
AT THE SURFACE AND ALOFT. SUBSIDENCE WITH THIS RIDGE REMAINS
INSUFFICIENT TO SUPPRESS SCATTERED...MAINLY DIURNAL...CONVECTION.
THE UPPER RIDGE IS AT ITS WEAKEST THE NEXT COUPLE OF DAYS AND THE
SURFACE RIDGE DOES RETREAT BACK INTO THE ATLANTIC A LITTLE DURING THE
SHORT RANGE FORECAST PERIOD ALSO ALLOWING FOR BEST THUNDERSTORM
COVERAGE TUESDAY THROUGH THURSDAY. TEMPERATURES WILL REMAIN AT OR A
BIT ABOVE SEASONAL NORMALS THROUGH THE PERIOD.

.LONG TERM...
UPPER LEVEL AND SURFACE RIDGES BUILD BACK INTO THE REGION HEADING
INTO THE WEEKEND...LIMITING DIURNAL CONVECTION TO A MORE SCATTERED
COVERAGE. BY THE BEGINNING OF NEXT WEEK A STRONG SHORTWAVE MOVING
INTO THE GREAT LAKES AND OHIO VALLEY FLATTENS THE UPPER RIDGE
SOMEWHAT. THIS MAY ALLOW FOR MORE COVERAGE OF DIURNAL CONVECTION...
BUT I WILL KEEP POPS IN THE SCATTERED RANGE FOR NOW WITH WITH LOWER
CONFIDENCE THIS FAR OUT. TEMPERATURES REMAIN AT OR ABOVE SEASONAL
NORMALS THROUGH THE EXTENDED PERIOD.

&&

.HYDROLOGY...
WITH THE SLOW MOVEMENT AND HIGH RAINFALL RATES ASSOCIATED WITH
STRONGER CONVECTIVE CELLS THE NEXT COUPLE OF DAYS...LOCALIZED
FLOODING IS POSSIBLE ACROSS THE COUNTY WARNING AREA. HOWEVER...
DUE TO THE SCATTERED NATURE OF THE CONVECTION AND A LACK OF A
DEFINITIVE SURFACE FOCUSING MECHANISM...WILL NOT BE ISSUING ANY FLOOD
WATCHES AT THIS TIME.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
AFTER SUNSET. SCATTERED TO BROKEN CEILINGS 3 TO 5THSD DISSIPATING
AFTER 01Z...WITH MOSTLY MID/HIGH CLOUDS OVERNIGHT. VISIBILITY
UNRESTRICTED EXCEPT AOB 3SM IN THUNDERSTORMS...AND LOCALLY 3 TO 5SM
IN FOG OVERNIGHT. WINDS SOUTH TO SOUTHWEST 5 TO 10KT DIMINISHING TO
LIGHT AND VARIABLE AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         71  85  68  84 /  30  50  40  50
ATHENS          69  87  68  85 /  30  50  40  50
GAINESVILLE     68  85  67  84 /  30  50  40  50
ROME            68  85  69  85 /  30  50  40  50
COLUMBUS        72  87  71  88 /  30  50  40  50
MACON           70  89  69  88 /  30  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20
Hazardous weather outlook, Jun 6, 11:54 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT MON JUN 6 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1154 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EARLY EVENING...

.SYNOPSIS...
VERY WARM AND MOIST CONDITIONS WILL CONTINUE ACROSS GEORGIA THIS
AFTERNOON. SCATTERED THUNDERSTORMS WERE BEGINNING TO DEVELOP AT
MIDDAY MONDAY AND WILL CONTINUE THROUGH THE AFTERNOON AND EVENING.

.PRIMARY HAZARD...
THE MAIN THREAT WITH THE STORMS WILL BE LIGHTNING. HOWEVER ISOLATED
STORMS MAY PRODUCE MICROBURST WITH LOCALIZED STRONG GUSTY WINDS.
TORRENTIAL RAINFALL MAY ALSO PRODUCE SOME LOCALIZED FLOODING WITH THE
SLOW MOVING THUNDERSTORMS.

.DISCUSSION...
A RIDGE OF HIGH PRESSURE ALOFT REMAINS IN PLACE ACROSS THE REGION
WITH WEAK FLOW ALOFT. INSTABILITY WILL BE SUFFICIENT FOR
THUNDERSTORMS WITH CAPE VALUES OF 2000 TO 2500. ISOLATED
THUNDERSTORMS COULD REACH SEVERE LIMITS AND PRODUCE MICROBURST WITH
WIND GUST TO 60 MPH. SOME STORMS MAY PRODUCE HAIL UP TO PEA
SIZE. WITH THE SLOW MOVEMENT AND HIGH AMOUNTS OF MOISTURE
EXPECTED...SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
MAXIMUM RAINFALL RATES MAY EXCEED 2 INCHES PER HOUR IN PLACES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH SUNDAY...SOME OF WHICH MAY APPROACH SEVERE LEVELS AND BE
CAPABLE OF VERY HEAVY RAINFALL.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 6, 5:46 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT MON JUN 6 2005

GAZ032-062230-

546 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED
HAIL...AND VERY HEAVY RAIN IN COBB COUNTY UNTIL 630 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLLUSTER OF STRONG THUNDERSTORMS DEVELOPING ACROSS MUCH OF COBB
COUNTY...INCLUDING ACWORTH...AUSTELL...POWDER
SPRINGS...MARIETTA...KENNESAW...AND SMYRNA. THIS ACTIVITY IS SHOWING
VERY LITTLE MOVEMENT...PERHAPS A SLIGHT DRIFT TO THE NORTH.

VERY HEAVY RAIN WITH THESE STORMS MAY RESULT IN FLOODING OF STREETS
AND HIGHWAYS IN THE AREA. ADDITIONALLY...SOME CREEKS AND STREAMS MAY
QUICKLY RISE TO BANKFULL.

MOTORISTS IN THE AREA NEED TO PLAN ON REDUCED VISIBILITY AND PONDING
OF WATER ON THE ROADWAYS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Jun 6, 6:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT MON JUN 6 2005

GAZ031-062315-

610 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND VERY HEAVY
RAIN IN NORTHERN PAULDING COUNTY UNTIL 715 PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS NORTHERN PAULDING COUNTY...MOVING NORTH
AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Jun 6, 6:19 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT MON JUN 6 2005

GAZ049-062300-

619 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED
HAIL IN MORGAN COUNTY UNTIL 700 PM EDT...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM DEVELOPING RAPIDLY OVER BUCKHEAD IN SOUTHEAST MORGAN
COUNTY. THIS THUNDERSTORM WILL DRIFT NORTH AROUND 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING. BUCKHEAD WILL BE AFFECTED BY THIS
STORM...AND POSSIBLY MADISON.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Jun 6, 6:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT MON JUN 6 2005

GAZ022-062315-

631 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZED
HAIL...AND VERY HEAVY RAIN IN FORSYTH COUNTY UNTIL 715 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MATT...MOVING NORTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING...AND VERY HEAVY RAIN.  THE HEAVY RAIN MAY
RESULT IN PONDING OF WATER ON ROADWAYS AND CAUSE SOME STREAMS AND
CREEKS TO RISE TO NEAR BANKFULL.

RAB
Special weather statement, Jun 6, 6:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT MON JUN 6 2005

GAZ011>014-019-020-062330-

653 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR 40 TO 45 MPH WINDS...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN IN
BARTOW...PICKENS...FLOYD...CHATTOOGA...DAWSON...AND GORDON COUNTIES
UNTIL 730 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF
DAWSONVILLE TO ARMUCHEE...MOVING NORTH AT 15 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS
STORM OVER THE NEXT HOUR AS IT MOVES ACROSS EASTERN FLOYD...EASTERN
CHATTOOGA...BARTOW...GORDON...PICKENS...AND DAWSON COUNTIES. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH
THIS ACTIVITY.  STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES
UNTIL THE STORMS HAVE PASSED.

RAB
Special weather statement, Jun 6, 6:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT MON JUN 6 2005

GAZ034-062330-

658 PM EDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED
HAIL IN EASTERN GWINNETT COUNTY UNTIL 730 PM EDT...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DACULA...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:33 PM EDTSevere Thunderstorm WarningFFCMurray27 min
Jun 6, 1:40 PM EDTSevere Thunderstorm WarningFFCMuscogee35 min
Jun 6, 1:45 PM EDTSevere Thunderstorm WarningFFCHouston30 min
Jun 6, 1:54 PM EDTSevere Thunderstorm WarningFFCPulaski36 min
Jun 6, 2:23 PM EDTSevere Thunderstorm WarningFFCHarris16 min
Jun 6, 4:41 PM EDTFlash Flood WarningFFCCoweta, Fayette64 min
Jun 6, 5:54 PM EDTSevere Thunderstorm WarningFFCCobb36 min
Jun 6, 5:59 PM EDTSevere Thunderstorm WarningFFCCherokee46 min
Jun 6, 7:06 PM EDTSevere Thunderstorm WarningFFCGwinnett24 min
Jun 6, 7:32 PM EDTSevere Thunderstorm WarningFFCGwinnett43 min
Jun 6, 7:53 PM EDTSevere Thunderstorm WarningFFCBanks52 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.